MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX SEPARATOR; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX SEPARATOR; NRY
Catalog Number 3MAXS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 03/15/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-00892, 3005168196-2016-00893, 3005168196-2016-00895.The hospital disposed of the device.
 
Event or Problem Description
On (b)(6) 2014, the patient successfully underwent a thrombectomy procedure using two penumbra system 3max reperfusion catheters (3max), a penumbra system 5max ace reperfusion catheter (5max ace) and a penumbra system 3max separator (sep3) without vascular injury.The patient remained intubated after the procedure and was transferred to the intensive care unit (icu) where broad-spectrum antibiotics were administered for sepsis for which the patient was being treated for prior to the procedure.The patient was on pressors to maintain adequate blood pressure.Later on that same day, the patient's hemoglobin was noted to be low and therefore, a blood transfusion was given.The physician reported this worsening anemia as a serious adverse event (sae) which was determined to be related to the penumbra system.Two days post-procedure, on (b)(6) 2014, the patient became hypotensive and unresponsive, requiring multiple pressors.The patient eventually had pulseless electrical activity (pea) and was resuscitated but continued to be bradycardic.The patient's family consented to a do not resuscitate (dnr) and subsequently, the patient expired on (b)(6) 2014.Pulseless electrical activity was reported as the cause of death and was not related to the penumbra system.Pea was reported as the cause of death and was not related to the penumbra system.

Brand Name
PENUMBRA SYSTEM 3MAX SEPARATOR
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5749258
Report Number3005168196-2016-00894
Device Sequence Number880
Product Code NRY
UDI-Device Identifier00814548012483
UDI-Public00814548012483
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K133317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2016
Device Catalogue Number3MAXS
Device Lot NumberF35593
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2016
Initial Report FDA Received Date06/24/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR